Texas, 2024

Flash Flooding and Hail in Texas, May 12 to 16, 2024

May 12 to 16, 2024 · NWS LCH · 34 events in 6 counties and zones

An upper trough parked over the region for near a week. Short waves kept traversing the base of the trough for the duration of the event causing several days of unsettled weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An upper trough parked over the region for near a week. Short waves kept traversing the base of the trough for the duration of the event causing several days of unsettled weather. Some days produced severe squall lines with numerous reports of damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 12, 10:25 AM CST, 1 hour 13 minutes earlier.

Area forecast discussion, May 12, 10:25 AM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1125 AM CDT Sun May 12 2024

...New UPDATE...

.UPDATE...
Issued at 1125 AM CDT Sun May 12 2024

After collaboration with WPC, the Moderate Risk for excessive
rainfall area was expanded ewd to cover much of cntl LA (had
previously stopped in w-cntl LA)...thus, the Flood Watch has also
been expanded ewd. Otherwise, no significant changes to inherited
grids/zones this morning.

Update already issued.
25

&&

.SYNOPSIS...
Issued at 436 AM CDT Sun May 12 2024

WV imagery and UA analysis shows an active subtropical jet
transporting moisture across old Mexico into the NW Gulf states.
To the north of the jet, a large mid/upper low system continues to
spin over the southern CO. Meanwhile, the surface pattern across
the region is marked by a generally weak wind field, with high
pressure centered just east of the area and a frontal boundary
situated just off the coast. Conditions are generally on par with
where they were 24 hours ago, with temperatures in the middle 60s
to lower 70s and dewpoints in the lower 60s. KLCH and KPOE radars
show a band of convection persisting across our northern zones,
with some lighter showers further south, although activity has
diminished some since a few hours ago.

This activity marks the beginning of what is expected to be a
fairly active period today through Monday night. This will
unfortunately result in more rainfall for areas that really do not
need it, namely portions of SE TX and SW LA north of I-10. The
latest Day 1 outlook from WPC now includes a Moderate Risk (Level
3 out of 4) for portions of SE TX into W LA, with a Slight Risk
(Level 2 out of 4) across all but the Acadiana region. A Flood
Watch has been issued for Hardin and Tyler Counties east to
Beauregard and Vernon Parishes in SW LA, with the watch in effect
through Tuesday morning as multiple rounds of rainfall are
expected.

24

&&

.SHORT TERM...
(Today through Tuesday night)
Issued at 436 AM CDT Sun May 12 2024

The low pressure system over the Rockies will slowly emerge over
the KS plains today through tonight, helping to generate a weak
surface low over the southern plains. As this low takes shape, it
will help lift the frontal boundary near the coast northward as a
warm front. Strengthening 850 MB jet will support moisture
transport over the region, with PWATs progged to increase to near
2 inches through tonight (well above the 90th percentile and
nearly 2 to 3 standard deviations from the mean). PWATs could
increase further on Monday, with guidance suggesting values as
high as 2.2-2.3 inches.

For today, convection is expected to focus along the warm front
as it moves inland across SE TX into SW LA. Sounding profiles show
deep moisture, strong deep layer shear and sufficient instability
to support storms capable of both heavy rainfall and severe
weather. In addition to the aforementioned MDT risk of excessive
rainfall, there is a SLGT risk for severe storms as well, with the
primary threat damaging wind gusts. If storms can become surface
based, sufficient low level helicity would support an isolated
tornado or two.

A brief respite is expected this evening and overnight, with
another round of convection expected on Monday as the upper low
slowly crosses KS toward the mid MS Valley. As the warm front
lifts further inland, the region will become entrenched within the
warm sector, with instability becoming much more robust over the
area. This combined with deep layer shear will provide favorable
conditions for a few strong to severe storms to develop Monday
afternoon across SE TX. This activity is expected to progress east
into the evening. Damaging wind gusts and hail will be the
primary threats, and SPC has outlined the entire area in a SLGT
risk. Meanwhile, the heavy rain threat will also continue across the
area, as the atmosphere remains anomalously moist. PWATs are
progged to exceed 2 inches, which would allow for storms capable
of high rainfall rates on top of today's rain.

While guidance hasn't fully aligned with respect to the axis of
highest rainfall amounts, recent CAM guidance suggests a swath of
higher QPF totals across the region marked by the Moderate ERO
today. HREF LPMM precip accumulations depict amounts between 2
and 4 inches through Monday evening, but training cells and
redevelopment could produce localized amounts of 6 inches or
greater.

Convection should begin to taper off considerably late Monday
night into Tuesday morning as the lead impulse moves east. A weak
cold front is expected to move through the region on Tuesday,
allowing for a short-lived break in the wet pattern.

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 436 AM CDT Sun May 12 2024

Welcome dry weather expected to start the period on Wednesday.
Moisture begins to return late Wednesday into Wednesday night as
high moves off to the east. As the next disturbance moves into the
region early Thursday the signals for heavy rainfall returns to
the region as PW's get above 2 inches. While much of the area is
under the risk for very heavy rainfall most signals continue
across Southeast Texas and Southwest Louisiana which have been hit
by multiple rounds of heavy rainfall the past month and half.

The GFS is by far the driest model for Thursday and has waffled from
last night while the ECMWF and the CMC remain bullish on
precipitation. Questions also still remain on what happens Friday
into Saturday as the front slows. The GFS has this as the period of
heavier rains while ECMWF moves most of the activity to the east.
For now blends have lower POPS Friday and Saturday, but things could
tend more wet with future updates.

Temperatures will be slightly below seasonal norms through Thursday
then trend warmer than normal the remainder of the period.

27

&&

.AVIATION...
(12Z TAFS)
Issued at 640 AM CDT Sun May 12 2024

VFR conditions have prevailed across the area this morning,
although the latest ob at BPT suggests some MVFR cigs are
beginning to manifest across lower SE TX into SW LA. This trend is
expected to continue, with MVFR cigs becoming prevalent at BPT/LCH
by 15-16Z. Further east and north, VFR should hang in there, at
least through mid afternoon at AEX and through the evening at
LFT/ARA. A band of SHRA/TSRA north of AEX could provide some
short-lived effects at this terminal over the next couple of
hours, but today's convection will be increasing from SW to NE
through the day. This will produce periods of MVFR to IFR
cigs/vsbys during the afternoon and evening before activity
diminishes by 03-04Z tonight, with cigs lowering to IFR
thereafter. Winds will be E-SE today, strengthening to 10-15 KT
with gusts between 20-25 KT this afternoon.

24

&&

.MARINE...
Issued at 436 AM CDT Sun May 12 2024

Moderate to strong east to southeast winds will become more
southerly tonight, with winds gradually diminishing Monday
morning. Exercise caution headlines have been inserted for the
coastal waters for today and tonight due to the elevated winds and
increased seas.

Shower and thunderstorm chances will also increase through
tonight, with the highest chances expected Monday into Monday
night ahead of a cold front. A few strong storms will be possible
Monday afternoon into Monday night. Winds will shift westerly on
Tuesday, then offshore Tuesday night with the passage of the
front. Winds will turn back to the east and southeast by Wednesday
night, with rain chances returning by Thursday as another low
pressure system approaches the area.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  66  85  65 /  80  80  60  40
LCH  82  72  84  70 /  70  40  60  50
LFT  84  74  86  73 /  60  60  60  60
BPT  82  74  86  70 /  70  30  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Tuesday morning for LAZ027>032.

TX...Flood Watch through Tuesday morning for TXZ180-201-259>262.

GM...None.
&&

SHORT TERM...24
LONG TERM....27
AVIATION...24

In the hours before

Special weather statement, May 12, 8:25 AM CST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
925 AM CDT Sun May 12 2024

LAZ027-TXZ259-260-121500-
Vernon LA-Northern Newton TX-Northern Jasper TX-
925 AM CDT Sun May 12 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN VERNON PARISH...
NORTHERN NEWTON AND NORTHEASTERN JASPER COUNTIES THROUGH 1000 AM
CDT...

At 925 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pineland, or 14 miles northeast of Ebenezer, moving east at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Anacoco, Toledo Bend Dam, Hornbeck, and Browndell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3112 9331 3110 9404 3112 9405 3114 9403
      3116 9391 3118 9362 3117 9358 3119 9355
      3123 9354 3124 9356 3125 9354 3128 9353
      3128 9344 3135 9340 3136 9338
TIME...MOT...LOC 1425Z 262DEG 31KT 3119 9398

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Calhoun
Special weather statement, May 12, 8:48 AM CST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
948 AM CDT Sun May 12 2024

LAZ027-028-121530-
Vernon LA-Rapides LA-
948 AM CDT Sun May 12 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RAPIDES AND
NORTHEASTERN VERNON PARISHES THROUGH 1030 AM CDT...

At 948 AM CDT, Doppler radar was tracking a strong thunderstorm over
Slagle, moving east at 35 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Slagle, Sieper, Hutton, Clifton, Gardner, Otis, and Simpson.

This includes Interstate 49 near mile marker 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3119 9267 3115 9320 3127 9325 3135 9299
      3135 9295 3136 9295 3143 9273
TIME...MOT...LOC 1448Z 256DEG 31KT 3123 9310

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Calhoun/CK
Special weather statement, May 12, 10:48 AM CST, 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1148 AM CDT Sun May 12 2024

LAZ027-TXZ259-260-121730-
Vernon LA-Northern Newton TX-Northern Jasper TX-
1148 AM CDT Sun May 12 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN VERNON PARISH...
NORTHERN NEWTON AND NORTHEASTERN JASPER COUNTIES THROUGH 1230 PM
CDT...

At 1148 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pineland, or 13 miles northeast of Ebenezer, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Newton, Toledo Bend Dam, Burkeville, Hornbeck, Browndell, Jamestown,
Farrsville, Harrisburg, Mayflower, Sam Rayburn Dam, and Wiergate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3134 9330 3086 9371 3109 9417 3111 9406
      3114 9403 3116 9391 3118 9362 3117 9358
      3119 9355 3123 9354 3124 9356 3128 9353
      3128 9344 3135 9340
TIME...MOT...LOC 1648Z 283DEG 40KT 3122 9406

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, May 12, 11:28 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1228 PM CDT Sun May 12 2024

TXZ180-201-259>262-121800-
Hardin TX-Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
1228 PM CDT Sun May 12 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER...WEST
CENTRAL NEWTON...NORTHEASTERN HARDIN AND EAST CENTRAL JASPER COUNTIES
THROUGH 100 PM CDT...

At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fred, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Kirbyville, Call, Fred, Spurger, Caney Head, Trout Creek, Magnolia
Springs, Village Mills, Mt. Union, and Bleakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3049 9443 3077 9432 3078 9373 3047 9383
TIME...MOT...LOC 1728Z 262DEG 25KT 3056 9416

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Calhoun

The radar

The Houston radar (KHGX), 86 km away, was scanning. The volume nearest the first event began at 17:37 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 11 flash flood, 7 hail. Local standard time, as filed.

Hail, Jefferson

When
May 12, 11:38 AM CST
Where
Jefferson County, 2.39 mi NNW of Hamshire
Measured
2.5 in hail
Reported by
Public
Coordinates
29.880, -94.320

Several pictures of large hail were received through social media from Hampshire.

Hail, Jefferson

When
May 12, 11:45 AM CST
Where
Jefferson County, 0.69 mi N of Fannett
Measured
1.5 in hail
Reported by
Public
Coordinates
29.930, -94.250

Ping pong ball sized hail reported in Fannett.

Thunderstorm Wind, Jefferson

When
May 12, 12:11 PM CST
Where
Jefferson County, (Bpt)beaumont-Pt Art
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.950, -94.020

A helicopter was spun around and a boarding stairway was blown down the tarmac. The KBPT ASOS registered a wind gust of 56 mph before the sensor stopped reporting.

Hail, Jefferson

When
May 12, 12:13 PM CST
Where
Jefferson County, 1.8 mi E of (Bpt)beaumont-Pt Art
Measured
1 in hail
Reported by
Public
Coordinates
29.950, -93.990

Hail, Jefferson

When
May 12, 12:18 PM CST
Where
Jefferson County, Port Arthur
Measured
1 in hail
Reported by
Public
Coordinates
29.900, -93.930

A report of three quarter to one inch hail was received from Port Arthur.

Hail, Jefferson

When
May 12, 12:20 PM CST
Where
Jefferson County, 0.91 mi SW of Groves
Measured
2 in hail
Reported by
Public
Coordinates
29.940, -93.930

Golf ball to hen egg size hail was reported around Groves.

Hail, Newton

When
May 12, 1:01 PM CST
Where
Newton County, 0.69 mi N of Bleakwood
Measured
1.75 in hail
Reported by
Public
Coordinates
30.690, -93.820

Golf ball sized hail was reported from Bleakwood.

Thunderstorm Wind, Jasper

When
May 12, 2:30 PM CST
Where
Jasper County, 0.91 mi NW of Jasper Bell Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.890, -94.040

Multiple trees were blown down by a thunderstorm.

Flash Flood, Jasper

When
May 12, 5:00 PM CST to 6:42 PM CST
Where
Jasper County, 2.46 mi SSW of Jasper Bell Arpt to 0.64 mi WSW of Browndale
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
30.845, -94.038

Numerous streets were reported flooded around Jasper including FM 252 south of town and multiple county roads north of town.

Thunderstorm Wind, Jasper

When
May 12, 5:15 PM CST
Where
Jasper County, 5.86 mi SW of Browndale
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.070, -94.050

Several trees were blown down near Sam Rayburn.

Thunderstorm Wind, Newton

When
May 13, 3:00 AM CST
Where
Newton County, 3.27 mi WNW of Newton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
30.850, -93.780

Several trees were blown down with other debris blown around the 1700 block of Court Road.

Flash Flood, Hardin

When
May 13, 3:08 PM CST to 5:08 PM CST
Where
Hardin County, 1.21 mi W of Nona to 2.31 mi NNE of Fresenius
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
30.331, -94.300

Several roads were reported flooded in Lumberton and Silsbee, some with deep water. The gauge on Mill Creek also indicated the stream exceeded its banks.

Flash Flood, Tyler

When
May 13, 4:37 PM CST to 5:37 PM CST
Where
Tyler County, 0.62 mi NNW of Spurger to 1.51 mi E of Spurger
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.688, -94.185

Flooding was reported from Spurger to Town Bluff on FM 92 and several county roads. Flooding resulted in the temporary closing of FM 92.

Flash Flood, Jasper

When
May 13, 4:49 PM CST to 5:49 PM CST
Where
Jasper County, 3.51 mi S of Beech Grove to 6.01 mi SW of Beech Grove
Cause
Heavy Rain
Reported by
Public
Coordinates
30.800, -94.120

Significant flooding was reported across the county roads in Jasper County east of Town Bluff.

Thunderstorm Wind, Tyler

When
May 16, 3:26 PM CST
Where
Tyler County, 0.69 mi N of Woodville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.780, -94.420

The Tyler County 911 dispatcher reported numerous power lines down in the county.

Flash Flood, Tyler

When
May 16, 4:24 PM CST to 7:24 PM CST
Where
Tyler County, 0.89 mi NE of Spurger to 1.08 mi SW of Town Bluff
Cause
Heavy Rain
Reported by
State Official
Coordinates
30.690, -94.170

Several roads were reported flooded with some closed from Spurger to Woodville to Warren.

Thunderstorm Wind, Jasper

When
May 16, 5:02 PM CST
Where
Jasper County, 6.47 mi NNW of Curtis
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
31.010, -94.100

Trees were downed onto power lines during a thunderstorm.

Thunderstorm Wind, Hardin

When
May 16, 5:10 PM CST
Where
Hardin County, 3.64 mi W of Lelavale Station
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.410, -94.530

A large tree was downed along FM 1293 in Honey Island.

Thunderstorm Wind, Jasper

When
May 16, 5:43 PM CST
Where
Jasper County, 2.83 mi SSW of Evadale
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.310, -94.080

A tree was reported down in Evadale.

Thunderstorm Wind, Jasper

When
May 16, 5:51 PM CST
Where
Jasper County, 1.92 mi ENE of Evadale
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.360, -94.040

Numerous power poles and trees downed during a storm.

Thunderstorm Wind, Newton

When
May 16, 5:56 PM CST
Where
Newton County, 4.99 mi ENE of Bleakwood
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.720, -93.750

A tree was blown down near FM 363 and Lewis Chapel.

Thunderstorm Wind, Jasper

When
May 16, 5:57 PM CST
Where
Jasper County, 0.6 mi E of Buna
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
30.430, -93.960

A power pole was snapped in Downtown Buna.

Thunderstorm Wind, Jasper

When
May 16, 5:59 PM CST
Where
Jasper County, 11.03 mi ESE of Evadale
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.270, -93.910

A tree was blown down on the southbound lane of Highway 62 near Cherry Grove Baptist Church.

Hail, Jasper

When
May 16, 6:00 PM CST
Where
Jasper County, 0.6 mi E of Buna
Measured
0.75 in hail
Reported by
Public
Coordinates
30.430, -93.960

Thunderstorm Wind, Jasper

When
May 16, 6:00 PM CST
Where
Jasper County, 0.69 mi N of Buna
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.440, -93.970

Siding was blown off to the Cougar Stop convivence store in Buna.

Thunderstorm Wind, Hardin

When
May 16, 6:10 PM CST
Where
Hardin County, 1.19 mi W of Saratoga
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
30.280, -94.540

Multiple large trees down across FM 770 west of Saratoga. Power lines were also down in the area.

Thunderstorm Wind, Newton

When
May 16, 6:20 PM CST
Where
Newton County, 4.97 mi SW of Belgrade
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.550, -93.760

Numerous power outages occurred after trees and power lines were downed during a storm.

Thunderstorm Wind, Hardin

When
May 16, 6:34 PM CST
Where
Hardin County, 1.82 mi NW of Fresenius
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.400, -94.250

Power lines were downed between Kountze and Silsbee.

Flash Flood, Newton

When
May 16, 6:40 PM CST to 7:40 PM CST
Where
Newton County, 6.79 mi NW of Deweyville to 6.34 mi NNW of Deweyville
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
30.370, -93.830

The stream gauge on Little Cypress Creek at County Road indicated the creek rose out of its banks.

Flash Flood, Hardin

When
May 16, 7:00 PM CST to 8:00 PM CST
Where
Hardin County, 3.16 mi NE of Fresenius to 1.03 mi SE of Kountze
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
30.410, -94.190

Stream gauges near Silsbee and Bevil Oaks indicated water rose out out of the banks of Mill Creek and Little Pine Island Bayou.

Flash Flood, Orange

When
May 16, 7:14 PM CST to 8:14 PM CST
Where
Orange County, 0.92 mi NW of Vidor to 0.66 mi NE of Vidor
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
30.128, -94.032

Flooding was reported in Vidor with Main Street and the I-10 underpass being closed due to high water.

Flash Flood, Jasper

When
May 16, 7:20 PM CST to 8:20 PM CST
Where
Jasper County, 2.02 mi NE of Kirbyville to 1.62 mi ENE of Kirbyville
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
30.667, -93.892

Pin Oak Creek at South Elizabeth Avenue in Kirbyville rose above its banks flooding near by fields and roads. The stream rose 5 feet in 3 hours.

Flash Flood, Jefferson

When
May 16, 8:00 PM CST to 9:00 PM CST
Where
Jefferson County, 1.61 mi S of Beaumont to 1.84 mi SW of Beaumont
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.057, -94.099

Flooding was reported around Beaumont with portions of 380 closed from high water.

Flash Flood, Newton

When
May 16, 8:00 PM CST to 9:00 PM CST
Where
Newton County, 1.91 mi WSW of Bleakwood to 2.19 mi NE of Bleakwood
Cause
Heavy Rain
Reported by
Public
Coordinates
30.670, -93.850

Portions of County Road 3073 were closed due to high water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1187393, 1187392, 1187409, 1187397, 1187395, 1187394, 1187396, 1187411, 1187428, 1187415, 1187416, 1187429, 1187436, 1187437, 1187421, 1187438, 1187424, 1187417, 1187426, 1187423, 1187427, 1187422, 1187399, 1187398, 1187419, 1187420, 1187425, 1187418, 1187446, 1187444, 1187440, 1187439, 1187441, 1187449.